Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 12, 2011, 4:12 PM EDT for Okeechobee County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2011, 4:12 PM EDT (20:12 UTC)
- Expired
- Jul 12, 2011, 5:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Melbourne, FL
County Okeechobee County, FL
The radar
The Melbourne radar (KMLB), 88 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 392 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
026
WWUS82 KMLB 122012
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
412 PM EDT TUE JUL 12 2011
FLZ058-122100-
OKEECHOBEE-
412 PM EDT TUE JUL 12 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EXCESSIVE
LIGHTNING OVER OKEECHOBEE COUNTY...
* UNTIL 500 PM EDT.
AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING EXCESSIVE LIGHTNING NEAR BASINGER...
MOVING NORTHEAST AT 10 MPH. ADDITIONAL STRONG STORMS WILL DEVELOP
OVER OKEECHOBEE COUNTY AS THE SEA AND LAKE BREEZE BOUNDARIES
COLLIDE.
THIS STORM IS CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...
DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. IF YOU ARE
OUTDOORS...TAKE SHELTER IN A BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. STAY AWAY FROM TREES.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA.
GUSTY WINDS OF 40 TO 45 MPH MAY CAUSE UNSECURED OBJECTS TO BLOW
AROUND.
HEAVY RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME
ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD
SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND
LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2723 8099 2726 8101 2729 8100 2730 8102
2733 8105 2736 8104 2738 8107 2738 8112
2762 8111 2763 8090 2756 8077 2744 8067
2720 8094
TIME...MOT...LOC 2011Z 219DEG 8KT 2732 8097
$$
KELLYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 12, 2:42 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 12, 2:42 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 242 PM EDT TUE JUL 12 2011 .DISCUSSION... CURRENTLY-TONIGHT...DIFFUSE WEST COAST SEA BREEZE CURRENTLY HEADING EASTWARD WILL EVENTUALLY COLLIDE WITH THE EAST COST SEA BREEZE THAT IS DEVELOPING AND PUSHING SLOWLY INLAND ALONG THE COAST. EXPECT A GENERAL INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY BETWEEN THESE TWO BOUNDARIES WITH MORE SCATTERED DEVELOPMENT NEAR THE COAST WHERE THEY COLLIDE LATE TODAY. A FEW STRONGER STORMS MAY FORM ALONG THIS COLLISION...PRODUCING FREQUENT LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL. CONVECTION WILL WIND DOWN SOON AFTER SUNSET WITH ONLY A SLIGHT CHANCE FOR SHOWERS AND STORMS CONTINUING THROUGH MIDNIGHT. SKIES SHOULD THEN BEGIN TO CLEAR OUT WITH LOWS GENERALLY IN THE LOW/MID 70S. WED-THUR...SFC TROUGH EXTENDING INTO THE SOUTHEASTERN U.S. WILL KEEP HIGH PRESSURE RIDGE AXIS SOUTH OF THE AREA. WEST/SOUTHWEST FLOW WILL CONTINUE TO LEAD TO A SLOWER INLAND PROGRESSION OF THE EAST COAST SEA BREEZE BOUNDARY EACH AFTERNOON...ESPECIALLY NORTH OF THE CAPE. ABOVE NORMAL MOISTURE VALUES WILL CONTINUE TO ALLOW FOR SCATTERED SHOWERS/STORMS EACH AFT. HOWEVER STRONGER CONVECTION WILL MAINLY BE LIMITED TO ANY COLLISIONS NEAR THE COAST AS TEMPS ALOFT STAY WARMER THAN NORMAL AROUND -5C AT 500MB. WEAK STEERING FLOW WILL ALSO PERSIST WITH LOCALLY HEAVY RAINFALL OCCURRING WITH ANY STORMS THAT FORM. HIGHS WILL GENERALLY REACH THE LOW 90S WITH LOW/MID 70S FOR MIN TEMPS OVERNIGHT. FRI-TUE..(PREVIOUS DISCUSSION) HIGH PRESSURE RIDGE SLOWLY SHIFTS NORTH INTO CENTRAL FLORIDA INTO THE WEEKEND. BOTH THE 12/00Z GFS AND 11/12Z ECMWF DEVELOP AREAS OF LOWER PRESSURES ALONG THE MOISTURE RIBBON LYING OVER NORTHERN FLORIDA SUN AS VORTICITY MAXES MOVE DOWN THE EASTERN SIDE OF THE MID LEVEL RIDGE OVER THE SOUTHEAST /SC-GA-FL AND KEEPS THE AREAS OF LOWER PRESSURES THROUGH TUE. SOUTHWEST TO WEST WIND FLOW GENERALLY TENDS TO PUSH DAYTIME TEMPERATURES A COUPLE OF DEGREES ABOVE THEIR CLIMO VALUES BUT HIGHS SHOULD REMAIN IN THE LOWER 90S. && .AVIATION...TEMPO IFR/MVFR CONDS EXPECTED WITH ANY SCT SHRA/TSRA THROUGH 00Z. THEN SHOULD SEE CONVECTION DECREASING AND ENDING BY MIDNIGHT. VFR CONDS WILL CONTINUE INTO TOMORROW MORNING AND THEN WILL SEE SCT SHRA/TSRA DEVELOPING ONCE AGAIN INTO THE AFT. && .MARINE...SURFACE RIDGE AXIS WILL REMAIN SOUTH OF CENTRAL FLORIDA THROUGH MID WEEK AND THEN BEGIN TO SHIFT NORTHWARD BACK OVER CENTRAL FLORIDA BY FRI AND INTO THE WEEKEND. SOUTH TO SOUTHWEST FLOW WILL GENERALLY CONTINUE THROUGH THE WORK WEEK AND REMAIN BELOW 15 KTS. SEAS NEARSHORE WILL STAY AROUND 1-2 FT AND UP TO 3 FEET OFFSHORE. A WEAK WESTERLY STEERING FLOW MAY CONTINUE TO ALLOW STORMS THAT FORM OVER THE MAINLAND TO MOVE INTO THE NEARSHORE WATERS DURING THE AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 91 76 91 / 20 40 20 40 MCO 75 93 76 94 / 20 50 20 40 MLB 75 90 75 91 / 20 40 20 40 VRB 74 91 74 90 / 20 30 20 40 LEE 77 93 77 93 / 20 50 20 40 SFB 77 93 77 94 / 20 50 20 40 ORL 77 93 77 94 / 20 50 20 40 FPR 74 90 74 91 / 20 30 20 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && PUBLIC/MARINE/AVIATION...WEITLICH RADAR/IMPACT WEATHER...PENDERGRAST
Hazardous weather outlook, Jul 12, 12:13 PM EDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1213 PM EDT TUE JUL 12 2011 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-122100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1213 PM EDT TUE JUL 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... A MOIST AIR MASS ALONG WITH LIGHT ENVIRONMENTAL WINDS WILL RESULT IN UNIFORM COVERAGE OF SCATTERED LIGHTNING STORMS THIS AFTERNOON. STORMS WILL INITIALLY DEVELOP ALONG THE EAST COAST SEA BREEZE BOUNDARY...THEN GRADUALLY INCREASE IN COVERAGE AND INTENSITY THROUGH EARLY EVENING AS BOUNDARIES INTERACT. TEMPERATURES ALOFT REMAIN A LITTLE WARMER THAN NORMAL...BUT A FEW STRONG STORMS WILL STILL PRODUCE FREQUENT LIGHTNING STRIKES ALONG WITH LOCALLY HEAVY RAINS. .FLOOD IMPACT... STORMS WILL MOVE LITTLE AGAIN TODAY SO LOCAL 2 TO 3 INCH DOWNPOURS WILL OCCUR IN STRONGER AND SLOW MOVING CELLS...LEADING TO NUISANCE PONDING OF WATER ON ROADWAYS AND OTHER POORLY DRAINED AREAS. .MARINE THUNDERSTORM GUST IMPACT... BOATERS SHOULD BE ALERT FOR SLOW MOVING AND INTENSIFYING STORMS THIS AFTERNOON OVER LAND. FREQUENT LIGHTNING STRIKES...TORRENTIAL DOWNPOURS AND GUSTY WINDS TO AROUND 35 KNOTS WILL BE POSSIBLE WITH ISOLATED STRONG STORMS. SOME STORMS WILL DRIFT SLOWLY EAST TO THE COAST BETWEEN FLAGLER BEACH AND CAPE CANAVERAL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE ATLANTIC HIGH PRESSURE RIDGE AXIS WILL EXTEND ACROSS THE SOUTHERN PENINSULA THROUGH LATE WEEK WHICH WILL KEEP AFTERNOON STORMS SCATTERED ACROSS THE AREA. BY THE WEEKEND...THE RIDGE AXIS IS FORECAST TO LIFT TO THE CENTRAL PENINSULA WHICH WOULD SHIFT MOST STORMS TO INTERIOR SECTIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON. LASCODY/PENDERGRAST
In the hours before
Special weather statement, Jul 12, 4:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
412 PM EDT TUE JUL 12 2011
FLZ058-122100-
OKEECHOBEE-
412 PM EDT TUE JUL 12 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EXCESSIVE
LIGHTNING OVER OKEECHOBEE COUNTY...
* UNTIL 500 PM EDT.
AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING EXCESSIVE LIGHTNING NEAR BASINGER...
MOVING NORTHEAST AT 10 MPH. ADDITIONAL STRONG STORMS WILL DEVELOP
OVER OKEECHOBEE COUNTY AS THE SEA AND LAKE BREEZE BOUNDARIES
COLLIDE.
THIS STORM IS CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...
DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. IF YOU ARE
OUTDOORS...TAKE SHELTER IN A BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. STAY AWAY FROM TREES.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA.
GUSTY WINDS OF 40 TO 45 MPH MAY CAUSE UNSECURED OBJECTS TO BLOW
AROUND.
HEAVY RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME
ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD
SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND
LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2723 8099 2726 8101 2729 8100 2730 8102
2733 8105 2736 8104 2738 8107 2738 8112
2762 8111 2763 8090 2756 8077 2744 8067
2720 8094
TIME...MOT...LOC 2011Z 219DEG 8KT 2732 8097
KELLYThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:28 PM EDT | Special Marine Warning | MLB | 92 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.